How should I fix this filler mishap? Fill in the rest, have it removed or have some other procedure? (Photo)

About 6-7 months ago, I went to a dermatologist who injected restalyne on what I believe to be the palpebromalar groove of my under eye area. This caused the tear trough to be more pronounced and I still have an elevated area/ bump where the filler was injected. It's very obvious and I look much older and tired than before. I don't know whether I should fill in the rest, have it removed or have some other procedure such as lower blepharoplasty with fat repositioning. Thank you!

Doctor Answers 4


Fernanda -Thank you for the pictures.  I hate that this happened to you, and there are a variety of reasons why this can happen as others have elaborated.  Filler under the eyes can take a long time to dissolve - in this case, it is often better to go back rather than keep adding on.  Light treatments with hyaluronidase can help restore the natural anatomy of your tear trough area such that you can then assess what the best option is for you.  You can always go back to your dermatologist or seek consultation elsewhere to see what can and can't be done. In person examination is the best way of determining what the best course of action is as we can assess for position of filler/evidence of tyndall, orbital rim, malar position, etc.  Best of luck! I hope some of this helps.

Delray Beach Facial Plastic Surgeon
5.0 out of 5 stars 9 reviews

Go back before going forward

Great questions and thanks for all of the photos. In my opinion I would go back to the doctor who injected you and ask for them to use hyluronidase to dissolve the filler. With placement of hyluronic acids in the tear troughs some patients get a response where they have prolonged swelling under the eyes as it appears you have. This will usually improve by about 12 months. I would not put any more filler in there until you know what is already in there is gone. I would not pursue surgery either. If you do want to see another doctor for future care make sure they are very experienced injecting the tear troughs as this can be a difficult area. Best of luck!

Tear trough and filler

this is a long lasting side effect but it is certainly possible and you should contact your doctor and see if an injection of hyaluronidase will help and then have filler repositioned. I don't think you want surgery at this point

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

You might also like...

How should I fix this filler mishap? Fill in the rest, have it removed or have some other procedure?

Thanks for the detailed series of posted photos. In my over the internet opinion you have the following issues: 

#1 Under treated in volume. 

#2  Wrong filler, only use Restylane Silk or Belotero Balance. 

#3 Appears as a Tyndall effect - bluish hue from the HA filler used. 

#4 Poor injection techniques - placed to superficially by a poor injecting MD. 

I would try another go with ONLY an expert injector...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.